MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER
Catalog Number PR-05052
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn(b)(4).
 
Event or Problem Description
It was reported "catheter that at the moment of inserting and purging again it is observed that it is broken in the and where the two lines divide".A new catheter was inserted.The patient "had no negative consequences".
 
Additional Manufacturer Narrative
(b)(4).The customer report of a cracked juncture hub was confirmed by visual inspection of the customer supplied photo and sample received.The customer provided one photo for analysis.The complaint of a crack in the juncture hub was confirmed by the photo.The customer returned multiple components of a picc kit, including one 2-l catheter, guide wire assembly, needle, and product lidstock for analysis.No definite signs of use were observed.Visual analysis revealed that the juncture hub of the catheter contained a hole.The edges of the hole appeared to be jagged.Due to the hole, a portion of the catheter extrusion was exposed within the juncture hub.Functional analysis was performed per the instructions-for-use (ifu) provided with this kit which instructs the user, "flush lumen(s) with sufficient volume of solution to completely clear blood.".Both lumens were flushed using a lab inventory syringe, and both flushed as intended.The returned catheter was then tested per bs en iso which states that there shall be no liquid leakage in the form of a falling drop of water at 300-320 kpa (43.5-46.4 psi) for 30 sec when tested per bs en iso.The catheter was connected to lab leak tester (leak tester: ref-002902) and pressurized to 300 kpa for 30 seconds (timer: ref-003150).No leaks were observed from any region of the catheter.A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, manufacturing likely caused or contributed to this event.Further investigation has been initiated under teleflex's quality system by the manufacturing site to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM)
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17504388
Report Number9680794-2023-00575
Device Sequence Number6514006
Product Code LJS
UDI-Device Identifier10801902095371
UDI-Public10801902095371
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2023
Device Catalogue NumberPR-05052
Device Lot Number14F21D0108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age58 YR
Patient SexUnknown